Alert archive / California / Wind Advisories in 2013

Wind Advisory 69, NWS San Diego, CA

November 21, 20134 counties in California

NWS San Diego, CA issued this wind advisory at Nov 21, 2013, 3:13 AM PST for 4 counties in California. It took effect at Nov 22, 2013, 3:42 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2013, 3:13 AM PST (11:13 UTC)
In effect from
Nov 22, 2013, 3:42 AM PST
Expired
Nov 22, 2013, 10:00 PM PST
In force
18 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WWUS76 KSGX 211113
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
313 AM PST THU NOV 21 2013

...GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS
FRIDAY MORNING THROUGH EARLY SATURDAY AFTERNOON...

.SURFACE HIGH PRESSURE BUILDING OVER THE NORTHERN GREAT BASIN AND
MODERATE NORTHEAST FLOW AROUND A LOW PRESSURE SYSTEM WILL GENERATE
GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND
CANYONS FRIDAY MORNING THROUGH EARLY SATURDAY AFTERNOON. OFFSHORE
WINDS WILL BEGIN TO WEAKEN LATE SATURDAY AFTERNOON AND EVENING.

CAZ042-048-057-212200-
/O.NEW.KSGX.WI.Y.0069.131122T1200Z-131123T2200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
313 AM PST THU NOV 21 2013

...WIND ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 2 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 2 PM PST
SATURDAY. 

* WINDS...NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS 35 TO
  45 MPH. ISOLATED GUSTS TO 55 MPH POSSIBLE IN THE FAVORED
  LOCATIONS SUCH AS FREMONT CANYON.

* TIMING...FRIDAY MORNING THROUGH EARLY SATURDAY
  AFTERNOON...STRONGEST FRIDAY AFTERNOON AND EVENING.

* LOCATION...THROUGH AND BELOW THE CAJON PASS...FAVORED CANYONS IN
  THE SANTA ANA MOUNTAINS...AND THE FOOTHILLS OF THE SANTA ANA
  MOUNTAINS.

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE
  VEHICLES TRAVELING THROUGH PORTIONS OF THE INLAND EMPIRE AND
  INLAND PORTIONS OF ORANGE COUNTY. MINOR DAMAGE TO TREES AND
  UNSECURED OUTDOOR OBJECTS POSSIBLE.

* OUTLOOK...WINDS DIMINISHING SATURDAY AFTERNOON. LOCALLY BREEZY
  OFFSHORE WINDS CONTINUING INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
5 follow-up statements
716 
WWUS76 KSGX 212138
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
138 PM PST THU NOV 21 2013

...GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS
FRIDAY MORNING THROUGH EARLY SATURDAY AFTERNOON...

.SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN...COMBINED
WITH MODERATE NORTHEAST FLOW AROUND A LOW PRESSURE SYSTEM...WILL
GENERATE GUSTY NORTHEASTERLY WINDS THROUGH AND BELOW THE PASSES AND
CANYONS FRIDAY MORNING THROUGH SATURDAY AFTERNOON. OFFSHORE WINDS
WILL BEGIN TO WEAKEN LATE SATURDAY AFTERNOON.

CAZ042-048-057-220600-
/O.CON.KSGX.WI.Y.0069.131122T1200Z-131123T2200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
138 PM PST THU NOV 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 2 PM PST
SATURDAY...

* WINDS...NORTH TO NORTHEAST 15 TO 25 MPH...WITH GUSTS TO 40 MPH.
  ISOLATED GUSTS TO 50 MPH POSSIBLE IN THE FAVORED LOCATIONS SUCH
  AS FREMONT CANYON.

* TIMING...FRIDAY MORNING THROUGH EARLY SATURDAY AFTERNOON...WITH 
  STRONGEST WINDS FRIDAY AFTERNOON AND EVENING. 

* LOCATION...THROUGH AND BELOW THE CAJON PASS...FAVORED CANYONS 
  IN THE SANTA ANA MOUNTAINS...AND THE FOOTHILLS OF THE SANTA 
  ANA MOUNTAINS. 

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES TRAVELING THROUGH PORTIONS OF THE INLAND EMPIRE AND 
  INLAND PORTIONS OF ORANGE COUNTY. MINOR DAMAGE TO TREES AND 
  UNSECURED OUTDOOR OBJECTS POSSIBLE. 

* OUTLOOK...WINDS DIMINISHING SATURDAY AFTERNOON. LOCALLY BREEZY 
  OFFSHORE WINDS CONTINUING INTO TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JJT
672 
WWUS76 KSGX 220500
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 PM PST THU NOV 21 2013

...GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS
FRIDAY MORNING THROUGH EARLY SATURDAY AFTERNOON...

.SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN...COMBINED
WITH MODERATE NORTHEAST FLOW AROUND A LOW PRESSURE SYSTEM...WILL
GENERATE GUSTY NORTHEASTERLY WINDS THROUGH AND BELOW THE PASSES
AND CANYONS FRIDAY MORNING THROUGH SATURDAY AFTERNOON. OFFSHORE
WINDS WILL BEGIN TO WEAKEN LATE SATURDAY AFTERNOON.

CAZ042-048-057-221300-
/O.CON.KSGX.WI.Y.0069.131122T1200Z-131123T2200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
900 PM PST THU NOV 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 2 PM PST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 2 PM PST
SATURDAY. 

* WINDS...NORTH TO NORTHEAST 15 TO 25 MPH...WITH GUSTS TO 40 MPH.
  ISOLATED GUSTS TO 50 MPH POSSIBLE IN THE FAVORED LOCATIONS SUCH
  AS FREMONT CANYON.

* TIMING...FRIDAY MORNING THROUGH EARLY SATURDAY AFTERNOON... WITH
  THE STRONGEST WINDS OCCURRING FRIDAY AFTERNOON AND EVENING.

* LOCATION...THROUGH AND BELOW THE CAJON PASS...FAVORED CANYONS 
  IN THE SANTA ANA MOUNTAINS...AND THE FOOTHILLS OF THE SANTA 
  ANA MOUNTAINS.

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES TRAVELING THROUGH PORTIONS OF THE INLAND EMPIRE AND 
  INLAND PORTIONS OF ORANGE COUNTY. MINOR DAMAGE TO TREES AND 
  UNSECURED OUTDOOR OBJECTS POSSIBLE.

* OUTLOOK...WINDS DIMINISHING SATURDAY AFTERNOON. LOCALLY 
  BREEZY OFFSHORE WINDS CONTINUING INTO TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
277 
WWUS76 KSGX 221142
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
342 AM PST FRI NOV 22 2013

...GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS
THROUGH LATE THIS EVENING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY
STRONG GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS
IN SOUTHWESTERN SAN BERNARDINO COUNTY AND INLAND ORANGE COUNTY.

CAZ042-048-057-222200-
/O.EXT.KSGX.WI.Y.0069.131122T1142Z-131123T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
342 AM PST FRI NOV 22 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 40 MPH. ISOLATED GUSTS TO 50 MPH.

* TIMING...TODAY...THEN GRADUALLY DECREASING TONIGHT.

* LOCATION...THROUGH AND BELOW THE CAJON PASS...FAVORED CANYONS IN
  THE SANTA ANA MOUNTAINS...AND THE COASTAL FOOTHILLS OF THE
  SANTA ANA MOUNTAINS.

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE
  VEHICLES TRAVELING THROUGH PORTIONS OF THE INLAND EMPIRE AND
  INLAND PORTIONS OF ORANGE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
509 
WWUS76 KSGX 222046
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1246 PM PST FRI NOV 22 2013

...GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS
THROUGH LATE THIS EVENING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE TO
BRING LOCALLY STRONG AND GUSTY NORTHEAST WINDS THROUGH AND BELOW
PASSES AND CANYONS IN THE INLAND EMPIRE AND INLAND ORANGE COUNTY.
WINDS WILL DIMINISH OVERNIGHT.

CAZ042-048-057-230600-
/O.CON.KSGX.WI.Y.0069.000000T0000Z-131123T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1246 PM PST FRI NOV 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH 
  GUSTS TO 45 MPH. 

* TIMING...TODAY...THEN GRADUALLY DECREASING TONIGHT.

* LOCATION...THROUGH AND BELOW THE CAJON PASS...FAVORED CANYONS 
  IN THE SANTA ANA MOUNTAINS...AND THE COASTAL FOOTHILLS OF THE 
  SANTA ANA MOUNTAINS. 

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES TRAVELING THROUGH PORTIONS OF THE INLAND EMPIRE AND 
  INLAND PORTIONS OF ORANGE COUNTY. 

* MAX WIND GUST REPORTS...
  FREMONT CANYON...53 MPH AT 10 AM.
  SAN BERNARDINO...45 MPH AT 8 AM.
  SKY VALLEY.......45 MPH AT 4 AM.
  EDOM HILL........38 MPH AT 8 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGXFOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

HARRISON
202 
WWUS76 KSGX 230540
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
940 PM PST FRI NOV 22 2013


CAZ042-048-057-230645-
/O.EXP.KSGX.WI.Y.0069.000000T0000Z-131123T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
940 PM PST FRI NOV 22 2013

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 

THE GUSTY NORTHEAST WINDS WILL CONTINUE TO WEAKEN TONIGHT.
HOWEVER...SOME OF THE LOCALLY FAVORED SPOTS THROUGH AND BELOW THE
PASSES AND CANYONS MAY CONTINUE TO SEE SOME GUSTS TO AROUND 40
MPH. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 10 PM.

$$

PALMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 20, 9:45 PM PST, 5 hours 28 minutes earlier.

Area forecast discussion, Nov 20, 9:45 PM PST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 PM PST WED NOV 20 2013

.SYNOPSIS...
A COLD UPPER LOW WILL BRING RAIN TONIGHT AND THURSDAY AS IT
APPROACHES THE REGION FROM THE NORTH. THE LOW WILL STALL OVER
SOUTHERN CALIFORNIA FRIDAY AND SATURDAY CONTINUING THE THREAT FOR
SHOWERS. THE BEST CHANCE FOR SHOWERS WILL BE OVER AREAS ALONG AND
EAST OF THE MOUNTAINS. HEAVY SNOW IS POSSIBLE IN THE SAN BERNARDINO
MOUNTAINS ABOVE 6000 FEET. ON SUNDAY THE LOW WILL MOVE EAST FOLLOWED
BY FAIR...WARMER WEATHER EARLY NEXT WEEK AS HIGH PRESSURE REBUILDS
ALOFT.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

RAIN WAS MOVING INTO ORANGE AND WESTERN SAN BERNARDINO COUNTIES THIS
THIS EVENING AHEAD OF THE DEEPENING TROUGH OVER CENTER CALIFORNIA.
RAIN WILL SPREAD SOUTHEAST TONIGHT WITH MOIST LOW LEVEL ONSHORE FLOW
(PWATS AROUND 1.00") AND INCREASING DIFLUENT UPPER LEVEL FLOW
RESULTING IN WIDESPREAD RAINFALL THROUGH THURSDAY MORNING. 850 MB
WIND INCREASE TO 20-30KT FOR STRONG OROGRAPHICS AND ENHANCED RAIN
AMOUNTS ON THE COASTAL MOUNTAIN SLOPES.

THUNDERSTORMS ARE POSSIBLE FROM LATE THURSDAY THROUGH FRIDAY BEHIND
THE COLD FRONT AS A -24C 500 MB COLD CORE INCREASES MID LEVEL LAPSE
RATES. THE COLD CORE LOW STALLS OVER SOCAL THROUGH SATURDAY WITH
ISOLATED T-STORMS POSSIBLE...MAINLY IN THE AFTERNOONS WITH DAYTIME
HEATING WHEN INSTABILITY WILL BE GREATEST.

ON THURSDAY NIGHT AND FRIDAY THE UPPER LOW SETTLES IN THE VICINITY
OF NORTHERN BAJA. CYCLONIC FLOW AROUND THIS MOIST-LADEN COLD UPPER
LOW WILL SHIFT THE FOCUS OF GREATEST UPSLOPE FLOW TO THE NORTHERN
AND EASTERN SLOPES OF THE MOUNTAINS. HI RES MODELS GENERATE LARGEST
QPF AND STRONGEST OROGRAPHICS OVER THE SAN BERNARDINO MOUNTAINS AND
DESERTS. WITH SNOW LEVELS FROM 5000-5500 FEET THURSDAY NIGHT THROUGH
SATURDAY NIGHT...THIS FLOW PATTERN FAVORS PERIODS OF HEAVY SNOW ON
THE SAN BERNARDINO MOUNTAINS WITH OVER A FOOT LIKELY IN PLACES LIKE
BIG BEAR. BELOW THE SNOW LEVELS...SHOWERS WILL CREATE THE
POSSIBILITY OF FLASH FLOODING OVER THE SILVER AND MOUNTAIN BURN
SCARS IN THE RIVERSIDE COUNTY MOUNTAINS...AND THE CHARIOT FIRE IN
THE SAN DIEGO COUNTY MOUNTAINS.

PRELIMINARY PRECIPITATION ESTIMATES ARE:
COASTS/VALLEYS...0.50 TO 0.75"
MOUNTAINS...1.0 TO 2.0"...LOCALLY AS HIGH AS 2.5"
DESERTS...0.25 TO 0.50"

PRELIMINARY SNOWFALL ESTIMATES ABOVE 5500 FEET ARE:
SAN BERNARDINO/RIVERSIDE CO MTNS...5 TO 9"...LOCALLY 15"
SAN DIEGO CO MTNS...1 TO 3" ON HIGHEST PEAKS

GUSTY SOUTHWESTERLY WINDS WILL INCREASE OVERNIGHT...GUSTING TO
AROUND 35 MPH THROUGH FAVORED MTN PASSES AND DESERT MTN SLOPES
THROUGH THURSDAY MORNING. WINDS WILL SHIFT OFFSHORE ON
FRIDAY...WITH NE WIND GUSTS TO AROUND 40 MPH THROUGH FAVORED PASSES
AND CANYONS IN ORANGE AND SAN BERNARDINO CO.

HIGH PRESSURE WILL BUILD OVER THE REGION EARLY NEXT WEEK...WHICH
WILL CREATE LIGHT AND VARIABLE WINDS...AND INCREASE TEMPERATURES
CLOSE TO NORMAL. MARINE CLOUDS AND FOG WILL NOT REDEVELOP UNTIL
THE END OF NEXT WEEK.

&&

.AVIATION...
210500Z...COAST/VALLEYS...WIDESPREAD BUT VARIABLE BKN/OVC CIGS
BETWEEN 2000 AND 4000 FT MSL WILL GRADUALLY LOWER TO THE 1200-2500
FT MSL RANGE BY 07Z. TOPS WILL BE 7000 FT MSL WITH HIGHER TERRAIN
OBSCURED. SHOWERS WILL INCREASE OVERNIGHT WITH LOCAL VIS 3-5 MI.
THROUGH TONIGHT. ON THU...CIGS WILL BE VARIABLE 1500-3500 FT MSL
WITH OCCASIONAL SHOWERS...MOST NUMEROUS IN THE EARLY MORNING. LOCAL
VIS WILL AGAIN BE 3-5 MI. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM
AFTER 00Z WITH TOPS TO 20000 FT MSL.

MOUNTAINS/DESERTS...COASTAL SLOPES WILL MOSTLY BE OBSCURED IN
CLOUDS/FOG/PRECIP THROUGH THU. ON THE DESERT SLOPES/DESERTS...CLOUD
BASES WILL MOSTLY BE ABOVE 7000 FT MSL TONIGHT AND ABOVE 4000 FT MSL
THU. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM LATE THU/THU NIGHT
WITH TOPS TO 20000 FT MSL. LOCAL SFC GUSTS TO 30-40 KNOTS FROM THE
WEST WILL CONTINUE OVERNIGHT MAINLY DESERT SLOPES/EAST OF
PASSES...LOWERING TO 25-30 KNOTS THU...ALONG WITH UP/DOWNDRAFTS AND
LLWS.

&&

.MARINE...A LOW PRESSURE SYSTEM MOVING OVER THE SOUTHERN CALIFORNIA
COASTAL WATERS WILL BRING UNSETTLED WEATHER TO BOTH THE INNER AND
OUTER WATERS TONIGHT THOUGH EARLY SATURDAY MORNING. LIGHT RAIN
SHOWERS THIS EVENING WILL BECOME HEAVIER AND MORE WIDESPREAD
OVERNIGHT. COLD AIR ALOFT WILL BRING A SLIGHT CHANCE OF
THUNDERSTORMS LATE THURSDAY THOUGH FRIDAY AS THE CENTER OF THE LOW
MOVES OVERHEAD. THE MAIN THREATS FROM THESE STORMS WILL BE BRIEF
HEAVY RAIN...CLOUD TO WATER LIGHTNING...GUSTY ERRATIC WINDS...AND AN
ISOLATED WATERSPOUT. DRIER WEATHER WILL RETURN BY SATURDAY AFTERNOON
AS THE SYSTEM MOVES EASTWARD AND OUT OF THE REGION.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WARNING FROM 4 PM THURSDAY TO 10 PM PST SATURDAY
     ABOVE 5000 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN
     BERNARDINO COUNTY MOUNTAINS.

PZ...NONE.

&&

PUBLIC...MOEDE
AVIATION/MARINE...MAXWELL
Hazardous weather outlook, Nov 20, 5:26 PM PST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
526 PM PST WED NOV 20 2013

CAZ042-043-048-050-057-058-060>062-PZZ750-775-220000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
526 PM PST WED NOV 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

LIGHT RAIN SPREADING INTO THE AREA FROM THE NORTH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN THURSDAY CHANGING TO SHOWERS FRIDAY AND SATURDAY WITH
ISOLATED THUNDERSTORMS. LOCALLY HEAVY RAINFALL OVER NORTHEAST FACING
MOUNTAINS SLOPES BELOW THE SNOW LEVEL. SNOW LEVELS LOWERING TO
5000 FEET FRIDAY NIGHT.  MODERATE TO LOCALLY STRONG NORTHEAST
WINDS FRIDAY INTO SATURDAY ALONG MOUNTAIN RIDGE-TOPS AND THROUGH
AND BELOW THE PASSES AND CANYONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED FOR THIS STORM.

CAZ055-056-220000-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
526 PM PST WED NOV 20 2013

...WINTER STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 10 PM PST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

LIGHT RAIN AND HIGH ELEVATION MOUNTAIN SNOW SPREADING IN FROM THE
NORTHWEST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING ABOVE 5000 FEET THURSDAY AFTERNOON THROUGH
SATURDAY FOR PERIODS OF SNOW AND STRONG WINDS. HEAVIEST SNOWS ON
THE NORTHEAST FACING SLOPES...INCLUDING BIG BEAR...WHERE 10 TO 15
INCHES IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED FOR THIS STORM.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 1:38 PM PSTFlash Flood WatchSGXRiverside, San Diego32 hr
Nov 21, 3:03 PM PSTAreal Flood AdvisorySGXRiverside, San Bernardino3 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.